Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 19, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 22, 2015, 9:58 AM CDT for 10 counties in Wisconsin. It was in force for 62 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 9:58 AM CDT (14:58 UTC)
- Expired
- Jun 22, 2015, 11:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Green County, WI, Iowa County, WI, Jefferson County, WI, Lafayette County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 72 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 10:06 AM CDT | TSTM WND DMG | New Glarus, WI | TREES AND POWER LINES DOWN ACROSS NORTHERN GREEN COUNTY |
| Jun 22, 10:06 AM CDT | TSTM WND GST 49 | New Glarus, WI | |
| Jun 22, 10:18 AM CDT | TSTM WND DMG | 4 Ssw Fitchburg, WI | SEVERAL LARGE TREE BRANCHES DOWN ON BLIZZARD ROAD. A LARGE LIMB FELL ON THE BACK OF A CAR, DAMAGING IT. TIME ESTIMATED FROM RADAR. |
| Jun 22, 10:24 AM CDT | TSTM WND DMG | Stoughton, WI | TREES AND POWER LINES DOWN AT VARIOUS LOCATIONS IN THE CITY |
| Jun 22, 10:36 AM CDT | TSTM WND DMG | Whitewater, WI | WIND DAMAGE AT N926 CO. RD. D IN WHITEWATER. 12-14 INCH DIAMETER HEALTHY TREE KNOCKED OVER. LARGE HEALTHY TREE LIMBS DOWN. NEAREST INTERSECTION IS CO. RD. D AND HWY 59. TIME OF EVENT ESTIMATED BASED ON NWS WEATHER RADAR. |
| Jun 22, 10:42 AM CDT | TSTM WND DMG | Fort Atkinson, WI | NUMERIOUS TREES AND POWER LINES DOWN THROUGH OUT THE CITY |
| Jun 22, 10:45 AM CDT | TSTM WND DMG | Watertown, WI | LARGE TREE LIMB DOWN AT THE CORNER OF 5TH AND DODGE ST. RELAYED VIA FACEBOOK. |
| Jun 22, 10:58 AM CDT | TSTM WND GST 45 | Nws Milwaukee/Sullivan, WI | WIND MEASURED AT THE WEATHER SERVICE OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 8:08 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
| Jun 22, 9:39 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
047
WUUS53 KMKX 221458
SVRMKX
WIC021-025-027-045-049-055-065-105-111-127-221600-
/O.NEW.KMKX.SV.W.0019.150622T1458Z-150622T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
958 AM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
JEFFERSON COUNTY IN SOUTHEASTERN WISCONSIN...
WESTERN WALWORTH COUNTY IN SOUTHEASTERN WISCONSIN...
DODGE COUNTY IN SOUTHEASTERN WISCONSIN...
DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
EASTERN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 1100 AM CDT
* AT 958 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF PLAINFIELD TO NEAR BELLEVILLE TO
NEAR PEARL CITY...MOVING EAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BROOKLYN AROUND 1005 AM CDT.
EVANSVILLE AROUND 1010 AM CDT.
EDGERTON AROUND 1020 AM CDT.
MILTON AROUND 1025 AM CDT.
LAKE KOSHKONONG AROUND 1030 AM CDT.
WHITEWATER AROUND 1035 AM CDT.
PALMYRA AROUND 1040 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EAST
BRISTOL...MOUNT VERNON...SHOPIERE...PINE BLUFF...MILLARD...LAKE LAC
LA BELLE...JOHNSTOWN CENTER...FOX LAKE...MAGNOLIA AND MERRIMAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS LAFAYETTE COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4251 9003 4364 9005 4363 8853 4249 8855
TIME...MOT...LOC 1458Z 269DEG 55KT 4410 8952 4280 8949 4226 8991
HAIL...<.75IN
WIND...70MPH
$$
MARQUARDT4 follow-up statements
574
WWUS53 KMKX 221516
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1016 AM CDT MON JUN 22 2015
WIC049-065-221523-
/O.CAN.KMKX.SV.W.0019.000000T0000Z-150622T1600Z/
IOWA WI-LAFAYETTE WI-
1016 AM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN IOWA AND EASTERN
LAFAYETTE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
SOUTH CENTRAL WISCONSIN. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 300 PM CDT FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4251 8980 4364 8984 4363 8853 4249 8855
TIME...MOT...LOC 1513Z 263DEG 52KT 4381 8934 4316 8926 4275 8911 4220
8962
$$
WIC021-025-027-045-055-105-111-127-221600-
/O.CON.KMKX.SV.W.0019.000000T0000Z-150622T1600Z/
SAUK WI-COLUMBIA WI-JEFFERSON WI-WALWORTH WI-DODGE WI-DANE WI-
ROCK WI-GREEN WI-
1016 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR EASTERN SAUK...COLUMBIA...JEFFERSON...WESTERN WALWORTH...DODGE...
DANE...ROCK AND GREEN COUNTIES...
AT 1013 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MONTELLO TO NEAR SUN PRAIRIE TO 6 MILES SOUTH OF
EDGERTON TO NEAR FORRESTON...MOVING EAST AT 60 MPH. WIDESPREAD TREE
AND POWER LINE DAMAGE WAS REPORTED IN IOWA AND LAFAYETTE COUNTIES.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO
LIKELY TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
MILTON AND EDGERTON AROUND 1020 AM CDT.
MARSHALL AND WATERLOO AROUND 1025 AM CDT.
LAKE MILLS AROUND 1030 AM CDT.
WHITEWATER AROUND 1035 AM CDT.
WATERTOWN AND PALMYRA AROUND 1040 AM CDT.
LAC LA BELLE AROUND 1050 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EAST
BRISTOL...MOUNT VERNON...SHOPIERE...PINE BLUFF...MILLARD...LAKE LAC
LA BELLE...JOHNSTOWN CENTER...FOX LAKE...MAGNOLIA AND MERRIMAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE WARNED AREA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4251 8980 4364 8984 4363 8853 4249 8855
TIME...MOT...LOC 1513Z 263DEG 52KT 4381 8934 4316 8926 4275 8911 4220
8962
HAIL...1.00IN
WIND...70MPH
$$
JTS408
WWUS53 KMKX 221531
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1031 AM CDT MON JUN 22 2015
WIC021-025-027-045-055-105-111-127-221600-
/O.CON.KMKX.SV.W.0019.000000T0000Z-150622T1600Z/
SAUK WI-COLUMBIA WI-JEFFERSON WI-WALWORTH WI-DODGE WI-DANE WI-
ROCK WI-GREEN WI-
1031 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR EAST CENTRAL SAUK...COLUMBIA...JEFFERSON...WESTERN WALWORTH...
DODGE...DANE...ROCK AND EASTERN GREEN COUNTIES...
AT 1028 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MARKESAN TO WATERLOO TO 6 MILES SOUTH OF
WHITEWATER TO NEAR PECATONICA...MOVING EAST AT 60 MPH. THIS STORM
HAS A HISTORY OF PRODUCING WIDESPREAD TREE AND POWER LINE
DAMAGE...INCLUDING HOLLANDALE AND BLANCHARDVILLE.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
WATERTOWN...ELKHORN AND JOHNSON CREEK AROUND 1040 AM CDT.
WAUPUN AND LAC LA BELLE AROUND 1050 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EAST
BRISTOL...SHOPIERE...MILLARD...LAKE LAC LA BELLE...JOHNSTOWN
CENTER...FOX LAKE...MAGNOLIA...MERRIMAC...BURNETT AND PAOLI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS ROCK...DANE...AND GREEN COUNTIES. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4252 8963 4364 8963 4363 8853 4249 8855
TIME...MOT...LOC 1528Z 271DEG 51KT 4372 8911 4318 8895 4274 8878 4228
8931
HAIL...<.75IN
WIND...70MPH
$$
JTS501
WWUS53 KMKX 221545
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1045 AM CDT MON JUN 22 2015
WIC045-111-221553-
/O.CAN.KMKX.SV.W.0019.000000T0000Z-150622T1600Z/
SAUK WI-GREEN WI-
1045 AM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAUK AND EASTERN
GREEN COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
SOUTH CENTRAL WISCONSIN. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 300 PM CDT FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4253 8926 4363 8923 4363 8853 4249 8855
TIME...MOT...LOC 1543Z 268DEG 54KT 4373 8884 4322 8856 4273 8844 4231
8888
$$
WIC021-025-027-055-105-127-221600-
/O.CON.KMKX.SV.W.0019.000000T0000Z-150622T1600Z/
COLUMBIA WI-JEFFERSON WI-WALWORTH WI-DODGE WI-DANE WI-ROCK WI-
1045 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR EASTERN COLUMBIA...JEFFERSON...WESTERN WALWORTH...DODGE...EASTERN
DANE AND ROCK COUNTIES...
AT 1043 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BRANDON TO NEAR LAC LA BELLE TO NEAR EAST TROY
TO TIMBERLANE...MOVING EAST AT 60 MPH. WIDESPREAD TREE AND POWER
LINE DAMAGE WAS REPORTED IN GREEN...SOUTHERN DANE...AND ROCK
COUNTIES.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN COLUMBIA...JEFFERSON...WESTERN WALWORTH...DODGE...EASTERN
DANE AND ROCK COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...EAST
BRISTOL...SHOPIERE...MILLARD...LAKE LAC LA BELLE...JOHNSTOWN
CENTER...FOX LAKE...BURNETT...MINNESOTA JUNCTION...EMERALD GROVE AND
ROCKDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS ROCK AND SOUTHERN DANE COUNTIES. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4253 8926 4363 8923 4363 8853 4249 8855
TIME...MOT...LOC 1543Z 268DEG 54KT 4373 8884 4322 8856 4273 8844 4231
8888
HAIL...<.75IN
WIND...70MPH
$$
JTS467
WWUS53 KMKX 221556
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1056 AM CDT MON JUN 22 2015
WIC021-025-027-055-105-127-221606-
/O.EXP.KMKX.SV.W.0019.000000T0000Z-150622T1600Z/
COLUMBIA WI-JEFFERSON WI-WALWORTH WI-DODGE WI-DANE WI-ROCK WI-
1056 AM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLUMBIA...
JEFFERSON...WESTERN WALWORTH...DODGE...EASTERN DANE AND ROCK COUNTIES
WILL EXPIRE AT 1100 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
SOUTH CENTRAL WISCONSIN. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 300 PM CDT FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4253 8926 4363 8923 4363 8853 4249 8855
TIME...MOT...LOC 1554Z 269DEG 55KT 4373 8884 4322 8856 4273 8844 4231
8888
$$
JTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:14 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 22, 5:14 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
514 AM CDT MON JUN 22 2015
.SHORT TERM...
TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.
MAIN FORECAST ISSUE IS TIMING/OCCURRENCE OF POTENTIALLY SEVERE
THUNDERSTORMS OVER THE AREA TODAY/TONIGHT. MCS OVER THE
DAKOTAS...RIDING ON STRONG THERMAL/MOISTURE ADVECTION AHEAD OF SHORT
WAVE IN ERN MONTANA...EVOLVING AS EXPECTED WITH NW TO SE ORIENTED
WARM FRONT OVER IOWA BEGINNING TO LIGHT UP AS EASTERN FLANK OF
STRENGTHENING LOW-LEVEL JET BEGINS TO IMPINGE ON THE BOUNDARY.
WILL HAVE CATEGORICAL POPS AS ARF/ARW...WRF/NAM...HRRR AND SPC 4KM
WRF ALL SIMILAR TO MAIN OPERATIONAL MODELS IN LIFTING WARM FRONTAL
SHOWERS/STORMS INTO SW CWA BETWEEN 10Z AND 12Z...FOLLOWED BY THE MCS
BETWEEN 12Z AND 15Z...AND ZIPPING THROUGH SRN WI BY 18Z. HAVE CHANCE
OF SEVERE AS MODEL TREND IS TO WEAKEN LINE AS IT MOVES ACROSS
FORECAST AREA...THOUGH ELEVATED INSTABILITY AND DEEP LAYER SHEAR
WOULD SUPPORT DAMAGING WIND GUSTS AND LARGE HAIL IF LINE MAINTAINS
STRENGTH ACROSS CWA.
QUESTION BECOMES LOCATION OF SUBSEQUENT RE-DEVELOPMENT THIS
AFTERNOON AND EVENING WITH LOCATION OF OUTFLOW FROM MCS BEING A
FOCUS AS WELL AS APPROACHING COLD FRONT. ROBUST WARM AIR ADVECTION
DRIVING CURRENT MCS WILL ALSO CAP ATMOSPHERE UNTIL MID-LEVEL COOLING
WITH SHORT WAVE TROUGH BEGINS TO MOVE IN LATE THIS AFTERNOON.
VARIOUS MODELS SOLUTIONS FOCUSING REDEVELOPMENT OVER SRN WI...OR
JUST TO THE SOUTH. AGAIN THE OCCURRENCE OF SEVERE WILL BE PREDICATED
ON OVERCOMING CAP EARLY ENOUGH ALONG FRONT AS IT MOVES THROUGH
FORECAST AREA. SHOWERS AND STORMS WILL CLEAR TO THE SOUTHEAST WITH
THE FRONT BY MID-EVENING.
.LONG TERM...
TUESDAY... FORECAST CONFIDENCE HIGH.
QUIET WEATHER WITH MOSTLY CLEAR SKIES WILL PREVAIL FOR A DAY WITH
ZONAL FLOW ALOFT AND DRY AIR OVER THE REGION. WINDS WILL BE LIGHT...
SO EXPECT A LAKE BREEZE TO DEVELOP BY LATE MORNING. STILL... HIGHS
SHOULD MAKE THEIR WAY INTO THE UPPER 70S TO AROUND 80.
WEDNESDAY THROUGH THURSDAY... FORECAST CONFIDENCE MEDIUM.
A WARM FRONT WILL APPROACH SOUTHERN WI ON WED AS A MID LEVEL
SHORTWAVE AND THE RIGHT ENTRANCE REGION OF AN UPPER JET MOVE THROUGH
THE UPPER MIDWEST. THIS WILL CREATE SHOWER AND THUNDERSTORM CHANCES
MAINLY ALONG THE WARM FRONT OVER NORTHERN IL... BUT THERE IS A
CHANCE THAT SOME OF THAT CONVECTION COULD SPILL OVER INTO SOUTHERN
WI DEPENDING ON THE PLACEMENT OF THAT WARM FRONT. THE NAM CONTINUES
TO PLACE THE QPF MAX FARTHEST NORTH OF ALL THE MODELS WHILE THE
ECWMF IS FARTHEST SOUTH. THE NAM HAS ALSO HAD A CONSISTENT NORTHWARD
BIAS FOR QPF... SO OPTED TO LEAN TOWARD THE SOUTHERLY AND DRIER
SOLUTIONS FOR SOUTHERN WI.
FRIDAY THROUGH SUNDAY... FORECAST CONFIDENCE MEDIUM.
THE ECWMF CHANGED ITS TUNE AND NOW KEEPS NEXT WEEKEND FAIRLY DRY
ACROSS SOUTHERN WI UNDER A MID LEVEL LONGWAVE TROUGH OVER THE GREAT
LAKES/EASTERN CONUS. THE GFS IS SHOWING A SIMILAR SOLUTION BUT SPITS
OUT LIGHT QPF HERE AND THERE ALONG WEAK SURFACE BOUNDARIES AND
ENHANCED SHORTWAVE ENERGY ROLLING THROUGH WI. REDUCED OVERALL PRECIP
CHANCES FOR THIS PERIOD. HIGH TEMPS SHOULD BE AROUND 80 WHICH IS
AVERAGE FOR THIS TIME OF YEAR.
&&
.AVIATION/12Z TAFS/...
LEADING THUNDERSTORM CELLS ALONG SURFACE WARM FRONT WILL MOVE
INTO FAR WESTERN CWA AROUND 1230Z...WITH SEVERE THUNDERSTORM
COMPLEX ENTERING SW MINNESOTA EXPECTED TO REACH CWA AROUND 14Z.
LOOK FOR STRONG STRAIGHT-LINE WINDS UP TO 45 KTS AND HEAVY
DOWNPOURS...WITH A CHANCE FOR HAIL...ALONG WITH MVFR CIGS AND IFR
VSBYS AS THIS COMPLEX CROSSES SRN WI BETWEEN 14Z AND 17Z.
A BREAK BEHIND THIS LINE WITH VFR CONDITIONS...AND SOUTH WINDS
GUSTING TO 25 KNOTS. ANOTHER GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS WITH AT LEAST MVFR CIGS/VSBYS LATER THIS AFTERNOON
AND EVENING WITH COLD FRONT CROSSING STATE. POTENTIAL FOR SEVERE
WILL HINGE ON HOW FAST ATMOSPHERE RECOVERS FROM EARLIER CONVECTION
AHEAD OF FRONT.
COLD FRONT CLEARS SOUTH CENTRAL WISCONSIN BY 02Z AND THE EAST BY
04Z WITH VFR CONDITIONS THROUGH THE REST OF THE FORECAST.
&&
.MARINE...
NO CHANGE TO START/END TIMES OF SMALL CRAFT ADVISORY WITH GRADIENT
TIGHTENING AS LOW APPROACHES WESTERN GREAT LAKES. SOME CONCERN
FOR GALE FORCE GUSTS...BUT NEAR SURFACE STABILITY OVER THE COOLER
WATERS WILL LIMIT DOWNWARD MOMENTUM TRANSFER SO HAVE MENTIONED
GUSTS TO 30 KNOTS FOR NOW. WAVE WILL BUILD TO 3 TO 5 FEET...WITH
SOME 4 TO 6 FOOT WAVES POSSIBLE OFF OF SHEBOYGAN COUNTY.
THUNDERSTORM COMPLEX ENTERING WESTERN MN/NW IOWA WILL REACH THE
NEARSHORE WATERS AROUND 16Z...BRINGING THE THREAT OF STRONG
STRAIGHT-LINE WINDS AND POSSIBLY SOME HAIL...POSSIBLY AT SEVERE
LEVELS IF IT MAINTAINS IT STRENGTH. THERE WILL BE A BREAK FROM
THE SHOWERS AND STORMS EARLY IN THE AFTERNOON...WITH ANOTHER
CHANCE FOR SHOWERS AND STORMS AHEAD OF A COLD FRONT THAT REACHES
THE NEARSHORE WATERS BETWEEN 00Z AND 03Z.
&&
.BEACHES...
BEACH HAZARD STATEMENT IN EFFECT AS GUSTY SOUTH WINDS BRING THE
HIGHEST WAVES...AND A HIGH SWIM RISK TO THE BEACHES OF SHEBOYGAN
COUNTY INTO THIS EVENING. A MODERATE SWIM RISK WILL EXIST FOR THE
REMAINING BEACHES OF SOUTHERN WISCONSIN.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...BEACH HAZARDS STATEMENT FROM 1 PM CDT THIS AFTERNOON THROUGH
THIS EVENING FOR WIZ052.
LM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...REM
TUESDAY THROUGH SUNDAY...MRCHazardous weather outlook, Jun 22, 4:32 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 432 AM CDT MON JUN 22 2015 WIZ046-047-051-052-056>060-062>072-231100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 432 AM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN WISCONSIN TODAY INTO THIS EVENING AS A STRONG WARM FRONT FOLLOWED BY A COLD FRONT MOVES ACROSS THE STATE. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS LIKELY TO SWEEP FROM WEST TO EAST ACROSS SOUTHERN WISCONSIN FROM MID-MORNING INTO THE EARLY AFTERNOON. WIDESPREAD DAMAGING WINDS IS THE PRIMARY CONCERN WITH THIS LINE OF STORMS WITH A SMALLER THREAT OF LARGE HAIL AND ISOLATED TORNADOES WITH IT. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING WITH THE POTENTIAL FOR THEM TO BECOME SEVERE. THERE IS A HIGH SWIM RISK THIS AFTERNOON INTO THE EARLY EVENING FOR THE LAKE MICHIGAN BEACHES OF SHEBOYGAN COUNTY. THERE IS A MODERATE SWIM RISK SOUTH OF THERE TO NEAR WINTHROP HARBOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE SMALL CHANCES OF THUNDERSTORMS FROM WEDNESDAY THROUGH SATURDAY DUE TO THE CLOSE PROXIMITY OF FRONTS TO THE REGION AND LOW PRESSURE AREAS MOVING FROM CANADA TO WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS EVENING. LMZ643>646-231100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 432 AM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN WISCONSIN AND LAKE MICHIGAN TODAY AND THIS EVENING AS A STRONG WARM FRONT FOLLOWED BY A COLD FRONT MOVES ACROSS THE REGION. DAMAGING WINDS...LARGE HAIL...AND ISOLATED WATERSPOUTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE SMALL CHANCES OF THUNDERSTORMS FROM WEDNESDAY THROUGH SATURDAY DUE TO THE CLOSE PROXIMITY OF FRONTS TO THE REGION AND LOW PRESSURE AREAS MOVING FROM CANADA TO WISCONSIN. REM WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 22, 7:35 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 735 AM CDT MON JUN 22 2015 WIZ056-062-063-067-068-221345- SAUK-IOWA-DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...MADISON... DARLINGTON...MONROE 735 AM CDT MON JUN 22 2015 ...LINE OF STRONG THUNDERSTORMS APPROACHING... A FAST-MOVING LINE OF THUNDERSTORMS IS APPROACHING THE WESTERN- MOST COUNTIES OF SOUTH CENTRAL WISCONSIN. THE LINE IS EXPECTED TO REACH WESTERN SAUK...IOWA AND LAFAYETTE COUNTIES AROUND 9 AM. THIS LINE WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO 50 MPH. THE STRONGEST SEGMENT OF THE LINE IS EXPECTED TO MOVE ACROSS SOUTHERN SAUK...IOWA AND LAFAYETTE COUNTIES BETWEEN 9 AM AND 920 AM...AND REACH A DE FOREST...MONTICELLO TO BROWNTOWN LINE AROUND 930 AM. REM
Local storm report, Jun 22, 9:44 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
944 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM TSTM WND GST MINERAL POINT AIRPORT 42.89N 90.23W
06/22/2015 M51 MPH IOWA WI AWOS
MEASURED TSTM WND OF 59 MPH AT AIRPORT
&&
RSCHAARLocal storm report, Jun 22, 9:50 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
950 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 AM TSTM WND DMG DARLINGTON 42.68N 90.12W
06/22/2015 LAFAYETTE WI 911 CALL CENTER
SHERIFF OFFICE REPORTS NUMEROUS TREES AND POWER LINES
DOWN THROUGH OUT THE ENTIRE COUNTY
&&
RSCHAARThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:02 PM CDT | Beach Hazards Statement | MKX | Sheboygan | 19 hr |
| Jun 22, 9:00 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Green, Iowa, Lafayette, Rock and 1 more | 60 min |
| Jun 22, 9:44 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 22, 10:38 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Kenosha, Milwaukee, Racine, Walworth, Waukesha | 53 min |
| Jun 22, 12:46 PM CDT | Special Marine Warning | MKX | 119 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.